BOSTON — Local psychiatrist Dr. Martina Mevorak counseled her patient Adam Mallory this morning, letting him know that it could take up to six full weeks before his new anti-depressants completely destroy his sex drive.
“Everyone’s chemical makeup is different, so it may require a bit of trial and error to figure out the exact dosage. But I can assure you that we’ll do whatever it takes to wipe out any lingering feelings of arousal you may have,” said Dr. Mevorak. “I know some people think you just take a pill and get instant results, so I want to be sure you have realistic expectations that it could be a solid month before you notice a swift and final death to your libido.”
Mallory explained that since losing his job several months ago, he’s experienced more intense feelings of worthlessness and an unrelenting sense of existential dread.
“Lately, things in my life have felt so heavy, and I’ve been crying after sex more, and sometimes during,” said Mallory. “But it shouldn’t be long before these meds squander any ability to maintain an erection, masturbate to completion, or muster the energy, focus, and enthusiasm needed to bring my partners to orgasm. So that should help with that whole thing.”
Although Mevorak reiterated that all patients respond to the use of mood stabilizers and SSRI’s differently, he made sure to mention that there was a good chance that Mallory’s ability to keep it up might one day return.
“It’s certainly possible that your sex drive will come back in three to six months when you run out of medication and can’t afford to see me,” said Mevorak. “There’s also a high likelihood you’ll get diarrhea.”
At press time, Dr. Mevorak was instructing Mallory to keep an eye out for side effects of the sex drive-killing medication, which include actually showing up to plans you made, checking your mail again, and “maybe even flossing, sometimes.”